Heat, Red River
- When
- June 18, 11:00 AM CST to 6:00 PM CST
- Where
- Red River forecast zone
- Reported by
- ASOS
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
An upper level ridge centered over the mid and lower Mississippi Valley on June 18th resulted in abnormally hot temperatures across much of the Four State Region, with afternoon temperatures climbing into the upper 90s to near 100 degrees across East Texas. Wet grounds were observed across much of East Texas from scattered showers and thunderstorms that developed during the afternoon and evening…
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge centered over the mid and lower Mississippi Valley on June 18th resulted in abnormally hot temperatures across much of the Four State Region, with afternoon temperatures climbing into the upper 90s to near 100 degrees across East Texas. Wet grounds were observed across much of East Texas from scattered showers and thunderstorms that developed during the afternoon and evening of the 17th, which did not mix out completely on the 18th resulting in oppressively hot conditions. Heat indices on the 18th ranged from 105-109 degrees across East Texas, before better mixing on the 19th resulted in lower heat indices below 105 degrees despite temperatures climbing into the upper 90s to near 100 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 18, 10:48 AM CST, 12 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1148 AM CDT Sat Jun 18 2022
...New UPDATE...
.UPDATE...
Issued at 1133 AM CDT Sat Jun 18 2022
A Heat Advisory remains in effect for the entire region today, as
the combination of mid to upper 90s temps along with high
dewpoints, will result in heat indices near and just above 105
degrees. In addition to the heat, the region will remain on the
southern periphery of an upper ridge today. Expect weak
disturbances to move along this southerly periphery, yielding
isolated to scattered convection with the aid of daytime heating.
We will also see a cool front backdoor into the region from the
Lower Mississippi Valley this afternoon into the late evening
hours, providing lift for additional convection. Can't rule out
some isolated severe downburst wind with this convection. The
Storm Prediction Center has highlighted this with a Marginal Risk
for severe thunderstorms this afternoon and evening. /20/
&&
.SHORT TERM...
(Saturday through Sunday)
Issued at 400 AM CDT Sat Jun 18 2022
The next 36 hours will remain warmer than normal, even with
daytime chances of scattered showers and thunderstorms. This is
in advance of a slow-moving, weak frontal boundary that will make
a "backdoor" entrance from the northeast late on Sunday. Until
then, maximum temperatures are likely in the upper 90s today, with
light easterly winds and outflow likely from afternoon
convection, which could provide some temporary relief from heat
wherever rain falls. This activity will not keep heat indices from
surpassing the 105-degree mark in a majority of areas across the
Ark-La-Tex, prompting another Heat Advisory areawide from noon
until 7 PM this evening.
The loss of daytime heating will gradually eliminate remaining
convection, however, temperatures will only fall toward a minimum
in the mid-70s overnight with dew points in the lower 70s.
Overnight, the frontal boundary will approach the Ouachita
Mountains and by Sunday the boundary position will reach Southern
Arkansas, boosting compressional heating for maximum temperatures
near the 100-degree mark (especially in Deep East Texas). Maximum
temperatures are expected in the 90s elsewhere. Convection will be
more suppressed on Sunday, but isolated showers and thunderstorms
can't be ruled out completely across Texas zones and ahead of the
frontal boundary. /16/
&&
.LONG TERM...
(Sunday Night through Saturday)
Issued at 400 AM CDT Sat Jun 18 2022
At the start of the long-term period on Sunday, a surface high
centered across the Great Lakes region extending southwest into
Arkansas, southeast Oklahoma, and north Louisiana will provide
slightly cooler and drier conditions relative to the ongoing
pervasive heat that has been plaguing the region recently. High
temperatures on Sunday will range from the lower 90s across southern
Arkansas, northeast Louisiana, and southeast Oklahoma to the upper
90s across deep east Texas. Overnight lows will average in the mid
60s across southern Arkansas and southeast Oklahoma to the mid 70s
across east and deep east Texas.
Temperatures to become more uniform on Monday as the surface high
shifts east and southerly flow returns across the region allowing
for high temperatures to climb into the mid to upper 90s areawide
with overnight lows in the low to mid 70s.
From Tuesday going forward, conditions becoming stagnant as both
surface and upper-level high pressure becoming firmly established
areawide. Increased subsidence will allow for a gradual warming
trend with afternoon high temperatures surpassing 100 degrees across
much of the region by Thursday with balmy overnight lows in the
upper 70s. With the exception of areas north of I-30, the majority
of the ArkLaTex can expect high temperatures to approach 102 degrees
by Friday afternoon. Otherwise, dry conditions to prevail through
the long term period with no appreciable rainfall expected. /05/
&&
.AVIATION...
(12Z TAFS)
Issued at 621 AM CDT Sat Jun 18 2022
For the 18/12Z TAF update, light and variable winds will prevail
through the period with VFR conditions interrupted by a round of
VCTS by 18/21Z to 19/02Z. Remnant outflow from this round of
convection will be the main driver of light easterly winds by the
end of the period. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 98 76 98 74 / 30 20 10 0
MLU 97 73 95 69 / 20 20 10 0
DEQ 97 71 93 67 / 20 20 10 0
TXK 96 74 94 70 / 20 20 10 0
ELD 95 70 92 66 / 20 20 0 0
TYR 96 76 98 76 / 30 20 10 0
GGG 97 75 98 73 / 30 20 10 0
LFK 98 74 100 75 / 30 20 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...16
LONG TERM....05
AVIATION...16Hazardous Weather Outlook National Weather Service Shreveport LA 512 AM CDT Sat Jun 18 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 512 AM CDT Sat Jun 18 2022 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Hot conditions expected today with high temperatures forecast to climb into the mid to upper 90s with afternoon heat index values forecast to climb to 105 to 110 degrees. Precautions should be taken to avoid heat related illnesses. Additionally, scattered showers and thunderstorms may be possible this afternoon across much of the region. No organized severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat will persist through much of next week with high temperatures forecast to climb to 100 degrees by midweek. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight.
The national radar mosaic for the moment the first event began.
21 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036286, 1036287, 1036288, 1036289, 1036290, 1036291, 1036292, 1036293, 1036294, 1036295, 1036296, 1036297, 1036298, 1036299, 1036300, 1036301, 1036302, 1036303, 1036304, 1036305, 1036306.